Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 12, NWS San Angelo, TX
NWS San Angelo, TX issued this river flood warning at Oct 16, 2018, 2:25 AM CDT for Mason County, Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2018, 2:25 AM CDT (07:25 UTC)
- Expired
- Oct 16, 2018, 7:40 AM CDT
- In force
- 5 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Mason County, TX
The radar
The San Angelo radar (KSJT), 141 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Beaver Creek (Llano River Basin) near Mason (MBCT2). The gauge peaked at 19.35 ft at Oct 16, 2018, 4:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08150800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this river flood warning went out at Oct 16, 12:48 AM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Oct 16, 12:48 AM CDT, 1 hour 37 minutes before
Area Forecast Discussion...UPDATED National Weather Service San Angelo TX 1248 AM CDT Tue Oct 16 2018 .AVIATION... /06Z TAFS/ Widespread low cloud cover and periods of light to moderate rain will continue through the next 24 hours. Our TAF sites will continue to have reductions in ceilings and visibilities, with conditions ranging from MVFR to IFR. LIFR conditions appear to be a low possibility at this time, so not incorporating into this TAF package. Will monitor, however, and make amendments as needed. 19 && .PREV DISCUSSION... /issued 632 PM CDT Mon Oct 15 2018/ AVIATION... /00Z TAFS/ MVFR to IFR conditions will persist for the majority of the next 24 hours. Periods of rain will continue on and off through Monday night and Tuesday. Reduced visibility will be a problem, occasionally, along with gusty winds. 41 PREV DISCUSSION... /issued 252 PM CDT Mon Oct 15 2018/ SHORT TERM... (Tonight and Tuesday) .Flash flood watch extended through Tuesday evening... Cold and unseasonable temperatures continue with upper 30s to lower 40s across West Central Texas this afternoon. Near steady temperatures will continue tonight and Tuesday, with continued cold advection. Winds will not be as strong, however, decreasing to the 10 to 15 mph range. The upper storm system over New Mexico will continue to bring bands of showers with isolated thunderstorms over the cold air at the surface. Models indicate the next band of showers to spread north this evening, with the heaviest rainfall along and east of a Sonora...San Angelo...Abilene line. WPC has 1 to 2 1/2 inches through 7 PM Tuesday in this area. With saturated soils, and little evaporation due to cold temperatures, any rainfall will run off quickly. Thus the flash flood watch has been extended. 04 LONG TERM... (Tuesday Night through Monday)) A shallow cold airmass will remain over the area through Wednesday, with temperatures slowly moderating by the end of the week and into next weekend. Temperatures will remain below normal through the extended period, with highs on Wednesday in the lower 50s, warming into the 60s Friday through Sunday. An upper level low will develop over the Desert Southwest tonight and remain nearly stationary through Wednesday night before shearing east as an open wave across the Plains on Friday. This setup will favor continued high rain chances through Friday as disturbances out ahead of the upper low lift northeast across the area. Another cold front looks to move through the area on Saturday in wake of the upper trough moving across the Plains. Rain chances will persist through the weekend, mainly over southern sections behind the front as yet another upper level system develops west of the area. 24 && .PRELIMINARY POINT TEMPS/POPS... Abilene 42 50 46 54 / 50 60 50 70 San Angelo 41 50 44 55 / 60 60 60 70 Junction 43 52 47 56 / 70 60 50 80 Brownwood 41 51 47 56 / 80 70 40 70 Sweetwater 41 48 44 51 / 30 50 60 60 Ozona 41 47 44 53 / 60 70 60 70 && .SJT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for Brown-Callahan-Coke- Coleman-Concho-Crockett-Irion-Kimble-Mason-McCulloch-Menard- Runnels-San Saba-Schleicher-Shackelford-Sutton-Taylor-Tom Green. &&
Hazardous weather outlook, Oct 15, 2:01 PM CDT, 12 hours 24 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 201 PM CDT Mon Oct 15 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-161915- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 201 PM CDT Mon Oct 15 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Showers, some producing heavy rainfall, will continue through tonight. The best area for heavy rainfall will be along and east of a Sonora...San Angelo...Abilene line. As the ground is saturated, there is a threat for flash flooding and river flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers, some producing heavy rainfall, will be possible through the end of the work. As the ground is saturated, there is a threat for flash flooding and river flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Oct 15, 11:37 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1137 PM CDT MON OCT 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD MASON 30.75N 99.23W
10/15/2018 MASON TX LAW ENFORCEMENT
RANCH ROAD 386 FROM MASON TO FREDONIA CLOSED DUE TO
FLOODING OF LOW WATER CROSSINGS. SEVERAL STREETS IN
MASON CLOSED DUE TO FLOODING. FM 1871 SOUTH OF MASON
CLOSED FOR SEVERAL MILES DUE TO FLOODED LOW WATER
CROSSINGS.
&&
EVENT NUMBER SJT1800123
SNLocal storm report, Oct 15, 11:40 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1140 PM CDT MON OCT 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM FLASH FLOOD JUNCTION 30.49N 99.77W
10/15/2018 KIMBLE TX LAW ENFORCEMENT
SEVERAL ROADS CLOSED IN KIMBLE COUNTY DUE TO FLOODED
LOW WATER CROSSINGS, INCLUDING HIGHWAY 377 FROM THE
COUNTY LINE TO JUNCTION, RANCH ROAD 385 FROM LONDON TO
HARPER, RANCH ROAD 479, AND FM 2169.
&&
EVENT NUMBER SJT1800124
SNLocal storm report, Oct 16, 1:31 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
131 AM CDT TUE OCT 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 AM FLASH FLOOD 6 SE JUNCTION 30.43N 99.70W
10/16/2018 KIMBLE TX LAW ENFORCEMENT
SHERIFF'S OFFICE REPORTED JOHNSON FORK CREEK FLOWING
OVER FM 2169.
&&
EVENT NUMBER SJT1800125
SNThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 10:04 PM CDT | Areal Flood Advisory | SJT | Kimble, McCulloch, Mason, San Saba | 4 hr |
| Oct 15, 11:31 PM CDT | Flash Flood Warning | SJT | Kimble, Mason | 4 hr |
| Oct 16, 2:15 AM CDT | Areal Flood Advisory | SJT | San Saba | 3 hr |
| Oct 16, 2:44 AM CDT | River Flood Warning | SJT | Mason | 25 hr |
| Oct 16, 3:31 AM CDT | Flash Flood Warning | SJT | Kimble, Mason | 3 hr |
| Oct 16, 3:48 AM CDT | River Flood Warning | SJT | Kimble | 16 hr |
| Oct 16, 5:37 AM CDT | Flash Flood Warning | SJT | Kimble | 83 min |
| Oct 16, 6:37 AM CDT | Flash Flood Warning | SJT | Kimble, Mason | 98 min |
| Oct 16, 7:06 AM CDT | Flash Flood Warning | SJT | Kimble | 3 hr |
| Oct 16, 8:15 AM CDT | Flash Flood Warning | SJT | Kimble, Mason | 6 hr |
| Oct 16, 8:27 AM CDT | Areal Flood Advisory | SJT | San Saba | 4 hr |
| Oct 16, 9:19 AM CDT | River Flood Warning | SJT | Mason | 8 hr |
| Oct 16, 9:25 AM CDT | River Flood Warning | SJT | Lampasas, San Saba | 11 hr |
| Oct 16, 9:29 AM CDT | River Flood Warning | SJT | San Saba | 4 days |
| Oct 16, 11:53 AM CDT | Areal Flood Advisory | SJT | Tom Green | 4 hr |
| Oct 16, 12:15 PM CDT | Areal Flood Advisory | SJT | Brown, San Saba | 6 hr |
| Oct 16, 2:16 PM CDT | Areal Flood Warning | SJT | Kimble, Mason | 6 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.